Hi, I was given 5 units of botox for unilateral upper eyelid retraction. For the first 4-5 days the correction was desirable but it eventually increased and i have drooping eyes now. Is there a solution or do i need to just wait for the overcorrection to reverse? Thanks, Rahul
Botox Overcorrection On Eyelids. What Do You Recommend?
Doctor Answers 7
Unfortunately you do have to wait for the Botox to wear off, but the good thing is it WILL wear off.
Unfortunately there is no toxin antidote
Unfortunately, too much was injected in that area. You will need to ride it out until the effects is gone. This can take anywhere between 8-12 weeks when you start noticing normalization. You could use iodine (clonidine) eye drops which may help a bit. Care should be taken when injecting that area in the future. Tell your doctor what has happened to you this first time around.
Over-correction with Botox
You might also like...
Botox upper eyelid retraction
I am not experienced at this use of Botox as I am not an ophthalmologist but it appears that you had botox purposely injected to cause a reversal of the retraction of the upper eyelid. This means that your doctor tried to relax the musculature of the upper eyelid but as it progressed it went from good to not so good. Check with your doctor if a prescription of iopidine (NOT iodine as one of the prior answers mentioned incorrectly) eye drops might help lift the upper eye lid by 1 or 2 millimeters.
Unfortunately, there is no way to reverse the Botox. The Botox effect will eventually subside, but will require some patience.
No Botox Reversal
There is no "antidote" for Botox. There are eyedrops that can be prescribed which will help reduce the amount of drooping but over time, this problem will also resolve. Again, make sure you choose your injectors wisely – cheap priced toxins do not always mean the best way to get the results you want.
Ask you doctor for a prescription for iopodine.
Unfortunately these can be challenging treatments even in the best of hands. The eye drop can help open the eye until the treatment effect wears off.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.